advertisement

Depression

Question
Posted by: Michelle | 2020/09/12

Q.

Dopaquel

I am on 100mg of Dopaquel and I have absolutely ballooned in weight it would appear that there is no off switch! to eating. I am also taking Aspen Trazadone in 2 dose forms 100mg 50mg which I have taken for many years without side effects, I am 63yrs of age and an insomniac and was taken Dormanocte quite happily, but had a bipolar episode and the dopaquel was added, plus my specialist disliked dormancote. My life has got worse I lack energy and am always lethargic, words escape me (very frightening) I really would appreciate your opinion. Many thanks

Expert's Reply

A.

Depression expert
- 2020/09/14

Hello Michelle,
Maybe it would be a good idea to seek a second opinion from  different psychiatrist, to review your diagnosis and treatment options. It's not clear to me from your message what precise diagnosis has been made, or why you are taking Dopaquel.  Has Bipolar Disorder been diagnosed formally ?  Even if it has, Dopaquel is far from the only option in medicines to control it and others could be considered. Has there really only been a single manic "high" episode ?  One wouldn't diagnose Bipolar Disorder after a single depressive episode, nor indeed after only one manic episode. There are a number of criteria used to make the diagnosis more reliably.
If your doctor has identified good reasons for wanting you to be on a medication useful in treating Bipolar, as I say, there are alternatives. Though a number of them also have a risk of producing unwelcome weight gain we vary in how we respond, and they would not all be likely to have this specific effect for you.   If for some reason I don't understand, it is felt to be extremely important for you to be on Dopaquel despite this unfortunate side-effect. I have seen reports and at least one good research study showing that a drug called Metformin can usefully be added to such meds and can help to reduce the excess weight, combined with a revised diet and exercise plan.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.